Electronic Journal of Probability

New examples of ballistic RWRE in the low disorder regime

Alejandro F. Ramírez and Santiago Saglietti

Full-text: Open access

Abstract

We give a new criterion for ballistic behavior of random walks in random environments which are low disorder perturbations of the simple symmetric random walk on $\mathbb{Z} ^{d}$, for $d\geq 2$. This extends the results from 2003 established by Sznitman in [12] and, in particular, allow us to give new examples of ballistic RWREs in dimension $d=3$ which do not satisfy Kalikow’s condition, through a new sharp version of Kalikow’s criteria. Essentially, this new criterion states that ballisticity occurs whenever the average local drift of the walk is not too small when compared to the standard deviation of the environment. Its proof relies on applying coarse-graining methods together with a variation of the Azuma-Hoeffding concentration inequality in order to verify the fulfillment of a ballisticity condition by Berger, Drewitz and Ramírez.

Article information

Source
Electron. J. Probab., Volume 24 (2019), paper no. 127, 20 pp.

Dates
Received: 28 April 2019
Accepted: 16 October 2019
First available in Project Euclid: 9 November 2019

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1573268591

Digital Object Identifier
doi:10.1214/19-EJP374

Subjects
Primary: 60K37: Processes in random environments 82D30: Random media, disordered materials (including liquid crystals and spin glasses) 82C41: Dynamics of random walks, random surfaces, lattice animals, etc. [See also 60G50]

Keywords
random walk in random environment small perturbations of simple random walk ballistic behavior concentration inequalities

Rights
Creative Commons Attribution 4.0 International License.

Citation

Ramírez, Alejandro F.; Saglietti, Santiago. New examples of ballistic RWRE in the low disorder regime. Electron. J. Probab. 24 (2019), paper no. 127, 20 pp. doi:10.1214/19-EJP374. https://projecteuclid.org/euclid.ejp/1573268591


Export citation

References

  • [1] Noam Berger, Alexander Drewitz, and Alejandro F. Ramírez, Effective polynomial ballisticity conditions for random walk in random environment, Comm. Pure Appl. Math. 67 (2014), no. 12, 1947–1973.
  • [2] Erwin Bolthausen, Alain-Sol Sznitman, and Ofer Zeitouni, Cut points and diffusive random walks in random environment, Ann. Inst. H. Poincaré Probab. Statist. 39 (2003), no. 3, 527–555.
  • [3] Stéphane Boucheron, Gábor Lugosi, and Pascal Massart, Concentration inequalities, Oxford University Press, Oxford, 2013, A nonasymptotic theory of independence, With a foreword by Michel Ledoux.
  • [4] Alexander Drewitz and Alejandro F. Ramírez, Selected topics in random walks in random environment, Topics in percolative and disordered systems, Springer Proc. Math. Stat., vol. 69, Springer, New York, 2014, pp. 23–83.
  • [5] Xiequan Fan, Ion Grama, and Quansheng Liu, Hoeffding’s inequality for supermartingales, Stochastic Process. Appl. 122 (2012), no. 10, 3545–3559.
  • [6] Enrique Guerra and Alejandro F. Ramírez, A proof of Sznitman’s conjecture about ballistic RWRE, To appear in Comm. Pure Appl. Math. arXiv:1809.02011.
  • [7] Steven A. Kalikow, Generalized random walk in a random environment, Ann. Probab. 9 (1981), no. 5, 753–768.
  • [8] Clément Laurent, Alejandro F. Ramírez, Christophe Sabot and Santiago Saglietti, Velocity estimates for symmetric random walks at low ballistic disorder, To appear in Sojourns in Probability and Statistical Physics, Vladas Sidoravicius (ed.), Springer. arXiv:1701.06308.
  • [9] Christophe Sabot, Ballistic random walks in random environment at low disorder, Ann. Probab. 32 (2004), no. 4, 2996–3023.
  • [10] Alain-Sol Sznitman, On a class of transient random walks in random environment, Ann. Probab. 29 (2001), no. 2, 724–765.
  • [11] Alain-Sol Sznitman, An effective criterion for ballistic behavior of random walks in random environment, Probab. Theory Related Fields 122 (2002), no. 4, 509–544.
  • [12] Alain-Sol Sznitman, On new examples of ballistic random walks in random environment, Ann. Probab. 31 (2003), no. 1, 285–322.
  • [13] Alain-Sol Sznitman, Random motions in random media, Mathematical statistical physics, Elsevier B. V., Amsterdam, 2006, pp. 219–242.
  • [14] Ofer Zeitouni, Random walks in random environment, Computational complexity. Vols. 1–6, Springer, New York, 2012, pp. 2564–2577.